Excessive paracetamol intake increases blood pressure: study
Any medication should be coordinated with your doctor. Unfortunately, sometimes people self-medicate and take a variety of drugs without fully understanding the mechanism of action and possible side effects. For example, even taking an ordinary paracetamol, which we are used to using for pain or fever, when used for a long time, may lead to serious consequences, such as an increase in blood pressure in people with hypertension.
Acetaminophen (common name for paracetamol) has long been considered a safe painkiller compared to other classes, such as nonsteroidal anti-inflammatory drugs, that increase the risk of heart disease. However, The Cable recently published new data suggesting that long-term prescribing of the drug should be reconsidered for people with high blood pressure.
So, researchers at the University of Edinburgh decided to conduct an experiment on the effect of paracetamol on patients with hypertension.
In the course of the study 110 patients with high blood pressure took a standard dose of paracetamol (1 g 4 times a day) for people with chronic pain or placebo tablets for two weeks. The results showed that the group that took paracetamol had a significant increase in blood pressure.
Scientists say that a single dose of paracetamol for fever or pain relief is justified, but given the new data, its long-term prescription should be reconsidered for people with high blood pressure and risk of heart disease and stroke.
Earlier OBOZREVATEL named simple ways to get rid of pain. Scientists assured that natural products, such as ginger or chamomile, can help just as much as the usual painkillers.